MAUDE Adverse Event Report: IMMUCOR GTI DIAGNOSTICS, INC. THROMBOTYPE

IMMUCOR GTI DIAGNOSTICS, INC. THROMBOTYPE
Catalog Number THROMBOTYPE
Medical Device Problem Code Device Ingredient or Reagent Problem (2910)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/11/2018
Type of Reportable Event Malfunction
Event or Problem Description
Thrombotype lot 3005154 (expiration date 08-15-2018) failed to meet testing specifications during 15-month stability testing due to weak and/or absent bands in the hpa-1a and hpa-3a systems during the initial testing on 05/30/2018.The failure mode observed in oos 18-98 was confirmed during repeat testing.Oos 18-98 was initiated to investigate weak and/or absent bands in the hpa-1a and hpa-3a systems during repeat testing on (b)(6) 2018.Alternate samples were tested under oos 18-98, to rule out sample integrity.The replacement samples showed weak/absent bands for hpa-1a and absent bands for hpa-3a.The failures were isolated to the hpa-1a and hpa-3a systems indicating that the other test kit components are performing as expected.This indicates potential degradation of the hpa-1a and hpa-3a primers.A review of similar products in the field identified thrombotype 1 lots 3006502 and 3005160.Thrombotype 1 lot 3005160 was manufactured with the same lots of primer raw materials for the hpa-1a system.The 18 month stability time point was completed on 06/19/2018 and all specifications were met.Therefore, this failure appears to be specific to the manufacture of the thrombotype lot 3005154 primer tubes (primer tube lot 300570).Thrombotype 1 lot 3006502 was manufactured with different lots of primer raw materials for the hpa-1a system.At this time, the root cause is considered to be degradation of the hpa-1a and hpa-3a primers specific to the manufacture of thrombotype primer tube lot 3005070.A review of the thrombotype primer tube lot 3005070 manufacturing records was performed; a specific root cause for the observed failures could not be identified.Further investigation testing into the failure is not able to be performed due to unavailability of adequate kits from thrombotype lot 3005154.Thrombotype lot 3005154 is the only lot of thrombotype currently in the market.

Brand Name
THROMBOTYPE
Common Device Name
THROMBOTYPE
Manufacturer (Section D)
IMMUCOR GTI DIAGNOSTICS, INC.
20925 crossroads circle
waukesha WI 53186
MDR Report Key7652289
Report Number2183608-2018-00026
Device Sequence Number125893
Product Code MYP
UDI-Device Identifier10888234500285
UDI-Public10888234500285
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
BK050040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,study
Initial Reporter Occupation Other
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 06/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date08/15/2018
Device Catalogue NumberTHROMBOTYPE
Device Lot Number3005154
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1